A Caltech Library Service

Hidden conformal invariance of scalar effective field theories

Cheung, Clifford and Mangan, James and Shen, Chia-Hsien (2020) Hidden conformal invariance of scalar effective field theories. Physical Review D, 102 (12). Art. No. 125009. ISSN 2470-0010. doi:10.1103/physrevd.102.125009.

[img] PDF - Published Version
Creative Commons Attribution.


Use this Persistent URL to link to this item:


We argue that conformal invariance is a common thread linking several scalar effective field theories that appear in the double copy and scattering equations. For a derivatively coupled scalar with a quartic O(p⁴) vertex, classical conformal invariance dictates an infinite tower of additional interactions that coincide exactly with Dirac-Born-Infeld theory analytically continued to spacetime dimension D=0. For the case of a quartic O(p⁶) vertex, classical conformal invariance constrains the theory to be the special Galileon in D=−2 dimensions. We also verify the conformal invariance of these theories by showing that their amplitudes are uniquely fixed by the conformal Ward identities. In these theories, conformal invariance is a much more stringent constraint than scale invariance.

Item Type:Article
Related URLs:
URLURL TypeDescription
Shen, Chia-Hsien0000-0002-5138-9971
Additional Information:© 2020 Published by the American Physical Society under the terms of the Creative Commons Attribution 4.0 International license. Further distribution of this work must maintain attribution to the author(s) and the published article’s title, journal citation, and DOI. Funded by SCOAP3. Received 14 June 2020; Accepted 12 November 2020. We employ the symbolic manipulation package xact [66] for numerous computations in this work. The work of C. C. and J. M. was supported by the DOE under Grant No. DE-SC0011632 and by the Walter Burke Institute for Theoretical Physics. The work of C.-H. S. was supported by the Mani L. Bhaumik Institute for Theoretical Physics.
Group:Walter Burke Institute for Theoretical Physics
Funding AgencyGrant Number
Department of Energy (DOE)DE-SC0011632
Walter Burke Institute for Theoretical Physics, CaltechUNSPECIFIED
Mani L. Bhaumik Institute for Theoretical PhysicsUNSPECIFIED
Issue or Number:12
Record Number:CaltechAUTHORS:20201202-145220824
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:106878
Deposited By: Tony Diaz
Deposited On:02 Dec 2020 23:22
Last Modified:16 Nov 2021 18:57

Repository Staff Only: item control page